Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 150, NWS St. Louis, MO

June 22, 2007Macoupin County, Montgomery County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2007, 1:41 AM CDT for Macoupin County, Montgomery County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2007, 1:41 AM CDT (06:41 UTC)
Expired
Jun 22, 2007, 2:18 AM CDT
In force
37 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Macoupin County, IL, Montgomery County, IL

The radar

The Lincoln radar (KILX), 92 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 9:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2101 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2101 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 220642
SVRLSX
ILC117-135-220730-
/O.NEW.KLSX.SV.W.0150.070622T0641Z-070622T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
141 AM CDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS
  NORTHEASTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 230 AM CDT

* AT 138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
  WEST OF GIRARD...OR 6 MILES SOUTHWEST OF VIRDEN...AND MOVING
  SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GIRARD...
  NILWOOD...  
  FARMERSVILLE...
  RAYMOND...
  LITCHFIELD...
  HILLSBORO...
  TAYLOR SPRINGS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3953 8956 3952 9004 3903 8961 3917 8934
      3934 8955

$$

BYRD
2 follow-up statements
000 
WWUS53 KLSX 220708
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
206 AM CDT FRI JUN 22 2007

ILC117-220716-
/O.CAN.KLSX.SV.W.0150.000000T0000Z-070622T0730Z/
MACOUPIN IL-
206 AM CDT FRI JUN 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR MACOUPIN COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF MACOUPIN COUNTY...SO THE 
WARNING HAS BEEN CANCELLED.

LAT...LON 3942 8955 3933 8971 3903 8970 3915 8930
      3934 8954

$$

ILC135-220730-
/O.CON.KLSX.SV.W.0150.000000T0000Z-070622T0730Z/
MONTGOMERY IL-
206 AM CDT FRI JUN 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHWESTERN MONTGOMERY COUNTY...

AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
JUST NORTHWEST OF HONEY BEND...OR ABOUT 9 MILES NORTH OF 
LITCHFIELD...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...HONEY 
BEND...LITCHFIELD...BUTLER...TAYLOR SPRINGS...HILLSBORO...WALSHVILLE 
AND IRVING.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3942 8955 3933 8971 3903 8970 3915 8930
      3934 8954

$$

BYRD
000 
WWUS53 KLSX 220718
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
217 AM CDT FRI JUN 22 2007

ILC135-220727-
/O.CAN.KLSX.SV.W.0150.000000T0000Z-070622T0730Z/
MONTGOMERY IL-
217 AM CDT FRI JUN 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE...SO THE WARNING HAS BEEN CANCELLED.

LAT...LON 3942 8955 3933 8971 3903 8970 3915 8930
      3934 8954

$$

BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:36 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 21, 11:36 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 PM CDT THU JUN 21 2007

.DISCUSSION...
A BROAD UPPER RIDGE WILL REMAIN MORE OR LESS STATIONARY THROUGH
THE WEEKEND. HOWEVER A DECENT DISTURBANCE NESTLES INTO THE FRONT
SIDE OF THE RIDGE AND TAKES UP RESIDENCE OVER MISSOURI THROUGH THE
WEEKEND. FOR TONIGHT...AN MCS IS ALREADY TRAVELING THROUGH WEST
CENTRAL IOWA AND HEADED SOUTHEAST. IT SHOULD SCRAPE THROUGH OUR
NORTHERN COUNTIES THIS EVENING AN SO WE HAVE INCREASED OUR POPS TO
LIKELY CATEGORIES FOR THIS EVENT. MOST OF THE HEAVY ACTIVITY WILL
BE JUST NORTH OF OUR CWA FROM IOWA INTO CENTRAL ILLINOIS TONIGHT.
HOWEVER THE OUTFLOW FROM THIS ACTIVITY SHOULD SET OFF ACTIVITY
AGAIN TOMORROW AND WILL PROBABLY BE A LITTLE FURTEHR SOUTH.
THEREFORE WE HAVE KEPT LIKELY CHANCES IN FOR TOMORROW NIGHT
CENTERED ON OUR NORTHERN COUNTIES AND DECENT CHANCE POPS FOR
SATURDAY.

I ALSO THREW IN CHANCE POPS FOR SUNDAY AS THIS UPPER AIR WEAKNESS
REMAINS TRAPPED OVER OUR AREA. THE AXIS OF HIGHEST INSTABILITY
REMAINS OVER MISSOURI AND ILLINOIS THROUGH THE WEEKEND AND I
THINK THIS SHOULD LEAD TO AT LEAST SCATTERED ACTIVITY FOR SUNDAY
AFTERNOON AND EVENING.

I MENTIONED LOCALLY HEAVY RAINS NORTH TOMORROW NIGHT AS WE COULD
VERY WELL GET REPEAT CONVECTION AND WITH ANTECENDENT RAINS TONIGHT
IT SHOULD GRADUALLY LOWER FLASH FLOOD VALUES. SOMEONE WILL GET A
LOT...COULD BE NORTHEAST MISSOURI...COULD BE A LITTLE FURTHER
NORTH IN IOWA INTO CENTRAL ILLINOIS AGAIN. COULD USE THE RAIN.

PEDIGO

&&

.AVIATION...
FOR THE 06Z TAFS...VFR CONDITIONS EXPECTED TO CONTINUE
OVERNIGHT WITH WINDS REMAINING LIGHT. TOMORROW MORE CONVECTION IS
LIKELY TO OCCUR NEAR THE FRONT AND ANY LEFTOVER BOUNDARIES AS CWA
REMAINS IN WARM SECTOR.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 22, 12:05 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 AM CDT FRI JUN 22 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1205 AM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...REST OF TONIGHT

THERE IS CHANCE OF THUNDERSTORMS TONIGHT ACROSS MUCH OF NORTHERN
MISSOURI INTO WEST CENTRAL AND SOUTHWEST ILLINOIS. AN ISOLATED
SEVERE STORM WITH DAMAGING WIND AND LARGE HAIL REMAINS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS WILL PERSIST FROM FRIDAY...THROUGH
SATURDAY...AND INTO SUNDAY...AS A FRONTAL BOUNDARY WAVERS ACROSS
THE MIDDLE MISSISSIPPI VALLEY. SOME OF THESE STORMS MAY BE STRONG
TO SEVERE AND MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THE REST OF TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:08 PM CDTSevere Thunderstorm WarningLSXAdams52 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.